Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 15
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    LI, HUAIBIN 2016. Large deviation principles of one-dimensional maps for Hölder continuous potentials. Ergodic Theory and Dynamical Systems, Vol. 36, Issue. 01, p. 127.

    CUI, HONGFEI and DING, YIMING 2015. Invariant measures for interval maps with different one-sided critical orders. Ergodic Theory and Dynamical Systems, Vol. 35, Issue. 03, p. 835.

    Li, Huaibin and Rivera-Letelier, Juan 2014. Equilibrium States of Weakly Hyperbolic One-Dimensional Maps for Hölder Potentials. Communications in Mathematical Physics, Vol. 328, Issue. 1, p. 397.

    LI, HUAIBIN 2014. ON SUMMABILITY CONDITIONS FOR INTERVAL MAPS. Bulletin of the Australian Mathematical Society, Vol. 89, Issue. 02, p. 308.

    Skorulski, Bartłomiej and Urbański, Mariusz 2014. Finer fractal geometry for analytic families of conformal dynamical systems. Dynamical Systems, Vol. 29, Issue. 3, p. 369.

    Li, Huaibin 2013. An equivalent characterization of the summability condition for rational maps. Discrete and Continuous Dynamical Systems, Vol. 33, Issue. 10, p. 4567.

    Rivera-Letelier, Juan and Shen, Weixiao 2013. On Poincaré Series of Unicritical Polynomials at the Critical Point. Communications in Mathematics and Statistics, Vol. 1, Issue. 1, p. 1.

    Shen, Weixiao and van Strien, Sebastian 2013. On stochastic stability of expanding circle maps with neutral fixed points. Dynamical Systems, Vol. 28, Issue. 3, p. 423.

    Anosov, D. V. and Zhuzhoma, E. V. 2012. Closing lemmas. Differential Equations, Vol. 48, Issue. 13, p. 1653.

    Li, H. and Shen, W. 2012. Topological Invariance of a Strong Summability Condition in One-Dimensional Dynamics. International Mathematics Research Notices,

    Skorulski, Bartłomiej and Urbański, Mariusz 2012. Dynamical rigidity of transcendental meromorphic functions. Nonlinearity, Vol. 25, Issue. 8, p. 2337.

    DOBBS, NEIL 2011. Nice sets and invariant densities in complex dynamics. Mathematical Proceedings of the Cambridge Philosophical Society, Vol. 150, Issue. 01, p. 157.

    Przytycki, Feliks and Rivera-Letelier, Juan 2011. Nice Inducing Schemes and the Thermodynamics of Rational Maps. Communications in Mathematical Physics, Vol. 301, Issue. 3, p. 661.

    Li, HuaiBin and Shen, WeiXiao 2010. On non-uniform hyperbolicity assumptions in one-dimensional dynamics. Science China Mathematics, Vol. 53, Issue. 7, p. 1663.

    Bruin, Henk Rivera-Letelier, Juan Shen, Weixiao and van Strien, Sebastian 2008. Large derivatives, backward contraction and invariant densities for interval maps. Inventiones mathematicae, Vol. 172, Issue. 3, p. 509.


A connecting lemma for rational maps satisfying a no-growth condition

  • DOI:
  • Published online: 12 February 2007

We introduce and study a non-uniform hyperbolicity condition for complex rational maps that does not involve a growth condition. We call this condition backward contraction. We show this condition is weaker than the Collet–Eckmann condition, and than the summability condition with exponent one. Our main result is a connecting lemma for backward-contracting rational maps, roughly saying that we can perturb a rational map to connect each critical orbit in the Julia set with an orbit that does not accumulate on critical points. The proof of this result is based on Thurston's algorithm and some rigidity properties of quasi-conformal maps. We also prove that the Lebesgue measure of the Julia set of a backward-contracting rational map is zero, when it is not the whole Riemann sphere. The basic tool of this article is sets having a Markov property for backward iterates that are holomorphic analogues of nice intervals in real one-dimensional dynamics.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *